Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Northern Indiana

April 19, 2011Cass County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 19, 2011, 9:34 PM EDT for Cass County, White County, Indiana. It was in force for 56 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2011, 9:34 PM EDT (01:34 UTC)
Expired
Apr 19, 2011, 10:30 PM EDT
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 9:58 PM EDTTSTM WND DMGMonticello, INTWO TREES DOWN AND 1 POWER POLE DOWN
Apr 19, 10:05 PM EDTTSTM WND DMG2 Sse Royal Center, INPOLE BUILDING DESTROYED. TIME ESTIMATED FROM RADAR.
Apr 19, 10:15 PM EDTTSTM WND DMG3 Wnw Dunkirk, INSEVERAL VERY LARGE TREES DOWN...SOME TREES WERE SNAPPED IN HALF...OTHERS WERE UPROOTED
Apr 19, 10:19 PM EDTTORNADO2 Nne Adamsboro, INTHE NATIONAL WEATHER SERVICE CONFIRMED A LOW END EF0 TORNADO IN CASS COUNTY INDIANA. THE TORNADO BRIEFLY TOUCHED DOWN 2 MILES NNE OF ADAMSBORO. THE TORNADO HAD AN APPROXIMATE PATH WIDTH OF 25 YARDS AND LENGTH OF 50 YARDS. A BARN WAS COMPLETELY DESTROYED WITH D
Apr 19, 10:20 PM EDTTSTM WND DMG1 Se Twelve Mile, INTV ANTENNA BY HOUSE BENT DOWN. ROOF OFF GARAGE.
Apr 19, 10:20 PM EDTTORNADO1 E Twelve Mile, INTHE NATIONAL WEATHER SERVICE CONFIRMED A LOW END EF0 TORNADO IN CASS COUNTY INDIANA. THIS TORNADO BRIEFLY TOUCHED DOWN 1 MILE EAST OF TWELVE MILE. THE TORNADO HAD AN APPROXIMATE PATH WIDTH OF 25 YARDS AND LENGTH OF 50 YARDS. A TV ANTENNA NEXT TO A HOUSE WAS CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
24.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KIWX 200134
SVRIWX
INC017-181-200230-
/O.NEW.KIWX.SV.W.0011.110420T0134Z-110420T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA...
  CASS COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1030 PM EDT

* AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE   
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM  
  WAS LOCATED 10 MILES SOUTHWEST OF WOLCOTT...OR 18 MILES NORTHWEST  
  OF LAFAYETTE...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BROOKSTON AND WOLCOTT...
  MONTICELLO AND MONON...
  ROYAL CENTER...
  LOGANSPORT AND WALTON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BADGER
GROVE...CHALMERS...SMITHSON...REYNOLDS...NORWAY...INDIANA BEACH...
SITKA...IDAVILLE...BUFFALO...BURNETTSVILLE...BELL CENTER AND HEADLEE.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4083 8709 4085 8706 4085 8700 4090 8699
      4091 8697 4092 8617 4058 8616 4057 8637
      4070 8637 4074 8653 4074 8674 4072 8677
      4058 8679 4057 8709
TIME...MOT...LOC 0133Z 235DEG 49KT 4058 8711
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
449 
WWUS53 KIWX 200146
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT TUE APR 19 2011

INC017-181-200230-
/O.CON.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
CASS IN-WHITE IN-
946 PM EDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CASS COUNTY IN NORTH CENTRAL INDIANA...AND WHITE COUNTY IN
NORTHWEST INDIANA...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES NORTHWEST OF BROOKSTON...OR ABOUT 12 MILES SOUTHWEST
OF MONTICELLO...AND MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...LOGANSPORT...MONON...ROYAL CENTER...WALTON...
  CHALMERS...SMITHSON...REYNOLDS...LEE AND NORWAY.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4083 8709 4085 8706 4085 8700 4090 8699
      4091 8697 4092 8617 4058 8616 4057 8637
      4070 8637 4074 8653 4074 8674 4072 8677
      4058 8679 4057 8709
TIME...MOT...LOC 0146Z 235DEG 49KT 4068 8692
WIND...HAIL 60MPH 1.00IN

$$
724 
WWUS53 KIWX 200216
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT TUE APR 19 2011

INC181-200226-
/O.CAN.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
WHITE IN-
1016 PM EDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR WHITE COUNTY IS CANCELLED...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4070 8637 4074 8652 4077 8654 4084 8654
      4091 8657 4092 8617 4058 8616 4057 8637
TIME...MOT...LOC 0216Z 235DEG 49KT 4094 8638 4080 8635
          4062 8627

$$

INC017-200230-
/O.CON.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
CASS IN-
1016 PM EDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CASS COUNTY IN NORTH CENTRAL INDIANA...

AT 1011 PM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE 
LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF ROYAL 
CENTER TO 3 MILES WEST OF LOGANSPORT TO 8 MILES SOUTHWEST OF 
WALTON...AND MOVING EAST NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALTON...ANOKA...GALVESTON...FLETCHER...LINCOLN...METEA...
  ADAMSBORO...ONWARD...NEW WAVERLY AND TWELVE MILE.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4070 8637 4074 8652 4077 8654 4084 8654
      4091 8657 4092 8617 4058 8616 4057 8637
TIME...MOT...LOC 0216Z 235DEG 49KT 4094 8638 4080 8635
          4062 8627
WIND...HAIL 60MPH 1.00IN

$$
789 
WWUS53 KIWX 200232
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT TUE APR 19 2011

INC017-200241-
/O.EXP.KIWX.SV.W.0011.000000T0000Z-110420T0230Z/
CASS IN-
1032 PM EDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IN NORTH CENTRAL
INDIANA HAS EXPIRED...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4070 8637 4074 8652 4077 8654 4084 8654
      4091 8657 4092 8617 4058 8616 4057 8637
TIME...MOT...LOC 0216Z 235DEG 49KT 4094 8638 4080 8635
          4062 8627

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:25 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 19, 7:25 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT TUE APR 19 2011

.AVIATION...

SEVERE THUNDERSTORMS HAVE DEVELOPED UPSTREAM ACROSS ILLINOIS NEAR
STRONG LOW PRESSURE CENTER. A WARM FRONT EXTENDS EAST OF THIS LOW
INTO CENTRAL INDIANA. NORTH OF THE WARM FRONT...A PERSISTENT
EASTERLY WIND AND LIGHT SHRA WAS HELPING TO KEEP LOW CIGS LOCKED IN.
WARM FRONT EXPECTED TO LIFT NORTH BUT WILL LIKELY REMAIN JUST SOUTH
OF KFWA AND WELL SOUTH OF KSBN. INCREASING LOW LEVEL JET THIS
EVENING OVER TOP OF THIS BOUNDARY IS EXPECTED TO HELP GENERATE
ELEVATED THUNDERSTORMS THIS EVENING. LARGE HAIL AND HEAVY RAIN IS
PRIMARY CONCERN AT TAF SITES WITH THESE STORMS IF THEY DO DEVELOP.
MAIN COLD FRONT TO MOVE THROUGH AFTER 05Z WITH LINE OF STRONG STORMS
ALONG IT WITH POTENTIAL FOR SEVERE WIND GUSTS AND HAIL AS WELL AT
TAF SITES. OTHERWISE EXPECT LITTLE IMPROVEMENT IN CIGS AND VIS UNTIL
MIXING OCCURS NEAR CONVECTION. SATELLITE AND SURFACE OBS SHOW LOW
CIGS AND VIS BACK TO COLD FRONT AND NORTH OF WARM FRONT. IFR TO MVFR
CONDITIONS EXPECTED INTO WEDNESDAY MORNING WITH SLOWLY RISING CIGS
WEDNESDAY.

&&

.SHORT TERM...
CONV INITIATION IMMINENT INVOF OF INTENSE SFC CYCLONE OVR WRN/CNTRL
MO. DOWNSTREAM WARM SECTOR AIRMASS IS QUITE UNSTABLE AND CONTS TO
DESTABILIZE FURTHER W/ADDNL DVLPMNT XPCD ALG NWD RTNG WMFNTL BNDRY
AFT 21Z COINCIDENT W/NOCTURNAL LLJ RAMP. MOST OBVIOUS CONCERN IS HOW
FAR NORTH WMFNT MIXES W/HIGHRES MODEL PLACEMENT QUITE CONCERNING
ALG/SOUTH OF A MARION TO LIMA LINE TWD MID EVENING AS 0-1 SRH NR 400
AND MIXED LYR CAPES NR 1500 SUGGEST SIG RISK FOR TORNADOES SHLD CONV
MODE YIELD A WINDOW OF DISCRETE ACTIVITY THIS EVENING. OTHERWISE
GREATER HAIL/WIND RISK EXTENDS FARTHER NORTH THROUGH NRN IN/NW OH
OVERTOP SHALLOW/COLD BNDRY LYR IN ASSOCN/W LIKELY UPSCALE GROWTH OF
MO CONV SEED THIS AFTN.

REGARDLESS SFC LOW AND ATTENDANT CDFNT CLR ERN PORTION OF CWA BY 09Z
W/STG CAA FOLLOWING IN ITS WAKE. WILL GENERALLY SIDE W/COLDER MOS
TEMPS GIVEN EXTENSIVE STRATOCU FOLLOWING IN INTENSE CAA WING WED AND
SHADE SLIGHTLY LWR WED NIGHT AS SOME CLD EROSION SHLD OCCUR LATE AS
SFC RIDGE BLDS IN.

&&

.LONG TERM...
THURSDAY THROUGH TUESDAY...
FCST PERIOD TO BEGIN WITH SFC HIGH PRESSURE OVER THE REGION
PROVIDING A SEASONABLY COOL BUT MOSTLY SUNNY DAY. WEAK GRADIENT WILL
KEEP WINDS LIGHT AND OUT OF THE NE WITH TEMPS 50-55F. QUIET WX IS
SHORT-LIVED AS FRONTAL BOUNDARY BEGINS TO RETURN NORTHWARD IN
RESPONSE TO LOW PRESSURE DEVELOPING IN THE PLAINS. THIS WILL BRING
OVERRUNNING PRECIP INTO THE AREA LATE THURSDAY NIGHT AND CONTINUE
INTO FRIDAY. MEDIUM RANGE MODELS OFFER VARYING SOLNS AS TO DEGREE OF
DEVELOPMENT OF SFC LOW BUT CONSENSUS NOW FAVORS A DEEPER LOW WITH A
NE TRACK TOWARD WESTERN GREAT LAKES. THIS WILL SWING COLD FRONT
THROUGH THE AREA FRIDAY NIGHT. EVEN GREATER UNCERTAINTY TO FOLLOW
WITH HOW FAR SOUTH FRONT WILL PUSH THROUGH BEFORE STALLING OUT.
LATEST GFS BRINGS DEEPER SFC LOW THROUGH THE GREAT LAKES AND PUSHES
FRONT DOWN TO OH VALLEY AND ALLOWS FOR WEAK SFC RIDGE TO BUILD INTO
THE AREA WHILE 00Z ECMWF OFFERED A WEAKER SOLN AND KEEPS FRONT HUNG
UP OVER OUR AREA WHILE BRINGING ADDL FRONTAL WAVES RIDING UP ALONG
BOUNDARY. GIVEN THIS UNCERTAINLY...WILL NOT BE MAKING ANY MAJOR
CHANGES DAYS 5-7 AND KEEP LOW CHANCE POPS DAYS 5-6 BEFORE FRONT
LIFTS NORTH OF THE AREA AND SETS THE STAGE FOR SIGNIFICANT WARMUP BY
DAY 7...ALTHOUGH WILL JUST TREND TOWARD L80S OFFERED BY HPC
GUIDANCE.

&&

.AVIATION...
WIDESPREAD IFR CONDS ALG COLD SIDE OF STOUT WMFNTL BNDRY DRAPED
THROUGH CNTRL IL/SRN IN WILL ESSENTIALLY GO NOWHERE THIS PD AS
INTENSE SFC LOW OVR CNTRL MO THIS AFTN EJECTS ENE OVERNIGHT YET
STAYS SOUTH OF THE TERMINALS. STG ERLY GRADIENT THIS AFTN WILL
SLOWLY VEER BFR SHIFTING SW AFT MIDNIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...LOGSDON
AVIATION...LASHLEY
Hazardous weather outlook, Apr 19, 6:52 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT TUE APR 19 2011

INZ020-022>027-032>034-OHZ024-025-201000-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
652 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
AREA THIS EVENING AND OVERNIGHT WITH THE POTENTIAL FOR ISOLATED
TORNADOES. ANY TORNADO THAT DEVELOPS HAS THE POTENTIAL TO BE
STRONG THROUGH THE LATE EVENING HOURS. SEVERE THUNDERSTORMS WILL
ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME
NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ008-009-012>018-OHZ004-005-015-016-201000-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA
652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...WITH SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED WIND
DAMAGE INTO THE OVERNIGHT HOURS. HAIL SIZE MAY EXCEED AN INCH AND
A HALF IN DIAMETER WITH THE STRONGER THUNDERSTORMS.

MAKE SURE YOU KEEP A WEATHER RADIO ON ALERT OR HAVE SOME
NOTIFICATION METHOD TONIGHT...ESPECIALLY WHEN YOU GO TO BED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-MIZ077>081-OHZ001-002-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD
652 PM EDT TUE APR 19 2011 /552 PM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE
INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY PRODUCED ISOLATED
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON OR EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
652 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT. THUNDERSTORMS ARE EXPECTED
THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD
BE SEVERE WITH LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Apr 19, 3:35 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             ANTWERP                 41.18N  84.74W
04/19/2011  M0.50 INCH       PAULDING           OH   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100633

SKIPPER
Special weather statement, Apr 19, 3:36 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT TUE APR 19 2011

OHZ001-004-005-015-016-192015-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-WILLIAMS OH-
336 PM EDT TUE APR 19 2011

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PAULDING...OR 8 MILES
SOUTHWEST OF DEFIANCE...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NAPOLEON...OTTAWA AND HOLGATE...
  LIBERTY CENTER...LEIPSIC AND PANDORA...
  DESHLER AND MCCLURE...
  STANDLEY...NEW BAVARIA AND FLORIDA...
  ELERY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4092 8388 4111 8474 4147 8450 4149 8388
TIME...MOT...LOC 1937Z 260DEG 61KT 4123 8440
Local storm report, Apr 19, 3:38 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             ANTWERP                 41.18N  84.74W
04/19/2011  M0.75 INCH       PAULDING           OH   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100634

SKIPPER
Local storm report, Apr 19, 3:48 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             1 E DEFIANCE            41.28N  84.34W
04/19/2011  M0.25 INCH       DEFIANCE           OH   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100635

SKIPPER
Local storm report, Apr 19, 4:48 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HEAVY RAIN       NEW HAVEN               41.07N  85.01W
04/19/2011  M1.00 INCH       ALLEN              IN   TRAINED SPOTTER

            RAINFALL TODAY

&&

EVENT NUMBER IWX1100636

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:21 PM EDTSpecial Marine WarningIWX54 min
Apr 19, 9:49 PM EDTSpecial Weather StatementIWXLaPorte26 min
Apr 19, 9:58 PM EDTSpecial Weather StatementIWXFulton, Marshall, Pulaski, Starke47 min
Apr 19, 10:46 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more59 min
Apr 19, 11:46 PM EDTAreal Flood AdvisoryIWXAllen4 hr
Apr 20, 1:35 AM EDTRiver Flood WatchIWXAdams, Wells52 hr
Apr 20, 1:35 AM EDTRiver Flood WatchIWXHuntington, Wells9 hr
Apr 20, 1:35 AM EDTRiver Flood WatchIWXAllen, DeKalb3 days
Apr 20, 10:26 AM EDTRiver Flood WarningIWXCass, Miami, Wabash20 hr
Apr 20, 10:26 AM EDTRiver Flood WarningIWXHuntington, Wells12 days
Apr 20, 10:26 AM EDTRiver Flood WarningIWXAllen20 hr
Apr 20, 11:48 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke41 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.